Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 219, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 29, 2000, 4:54 PM EDT for Clay County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2000, 4:54 PM EDT (20:54 UTC)
- Expired
- Jul 29, 2000, 5:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 292055 SVRJAX FLC019-292145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 454 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 545 PM EDT * AT 454 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 5 MILES NORTH OF MIDDLEBURG... OR ABOUT 7 MILES WEST OF LAKESIDE...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASBURY LAKE BY 510 PM EDT... MIDDLEBURG BY 515 PM EDT... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 3016 8175 3019 8196 3001 8205 2995 8183 C
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:20 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 29, 2:20 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT SAT JUL 29 2000 CURRENTLY...AT 1 PM EDT WATER VAPOR LOOP SHOWED A 5H VORT CENTER MOVING ACROSS THE NORTHEAST FLORIDA/SOUTHEAST GEORGIA AREA. THE MODELS DID A FAIR JOB OF INITIALIZING WITH THE ETA AND NGM SEEMING TO HAVE A BETTER HANDLE SO WILL USE THOSE MODELS FOR THIS PACKAGE. MODELS SHOW A WEAK SOUTHEAST TO SOUTH SURFACE FLOW ACROSS THE AREA SUNDAY AND MONDAY...WHILE WINDS SHIFT TO THE SOUTHWEST AT THE 925 MB LEVEL DURING THE AFTERNOON. MODEL SOUNDINGS SHOW PRECIPITABLE WATER HOLDING FIRM FROM AROUND 1 AND 1/2 INCHES TO AROUND 1 AND 3/4 INCHES DURING THE NEXT 2 DAYS WITH LIS RANGING FROM -5 TO -7...AND CAPES RANGING FROM 2000 J/KG TO 3000 J/KG. SO EXPECT MUCH OF THE SAME THROUGH MONDAY WITH CHANCE POPS DURING THE AFTERNOON AND SLIGHT CHANCE AND CHANCE POPS FOR THE EVENING HOURS. THE SHOWERS AND THUNDERSTORMS SHOULD BE CONCENTRATED MAINLY OVER INLAND ZONES. EXPECT AFTERNOON TEMPERATURES TO RANGE IN THE LOWER AND MID 90S WITH OVERNIGHT LOWS NEAR 70...EXCEPT LOWER AND MID 70S NEAR THE COAST BOTH DAYS. FWC NUMBERS LOOKS GOOD FOR POPS AND TEMPERATURES SO WILL USE THEM WIHTH SOME MODIFICATION. PRELIM AMG 70/93/70/90 2424 SSI 74/87/74/87 1424 JAX 71/94/73/93 2424 GNV 70/92/69/92 2524 33 .JAX.. .FL...NONE. .GA...NONE.
In the hours before
Special weather statement, Jul 29, 12:00 PM EDT, 4 hours 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-292000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SAT JUL 29 2000 AFTERNOON HEATING AND SEABREEZES...ALONG WITH AN UPPER LEVEL DISTURBANCE...WILL RESULT IN SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING INTO THE EVENING. DUE TO LIGHT STEERING WINDS...SEABREEZES FROM BOTH THE ATLANTIC AND GULF COASTS ARE EXPECTED TO PENETRATE INLAND DURING THE COURSE OF THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP JUST WEST OF THE INTRACOASTAL BY EARLY AFTERNOON AND THEN SPREAD INLAND DURING THE MID AND LATE AFTERNOON. THE MOST CONCENTRATION OF STORMS WILL BE BETWEEN U.S. 301 AND INTERSTATE 75 IN NORTH FLORIDA AND WEST OF INTERSTATE 95 IN SOUTHEAST GEORGIA. THUNDERSTORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. DUE TO THE SLOW MOVEMENT OF STORMS TODAY...LOCALLY HEAVY RAIN OF AROUND 2 INCHES IS LIKELY IN THE STRONGER STORMS. ALTHOUGH A FEW STORMS COULD BE QUITE STRONG...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:35 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 40 min |
| Jul 29, 6:41 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.